It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-11-2013, 12:57 PM   #1
Member
(female)
 
Join Date: Nov 2003
Posts: 82
DottyG HB User
Weepy again - perimenopause?

I'm still having periods, so I know I'm not in menopause. But even they have changed somewhat.

I've been taking Prometrium for about a year now. Supposedly, that's supposed to prevent the uterine lining from thickening, so I shouldn't have periods. But I'm starting to have them monthly now (I've never been this regular - except when I was taking BCP). And it lasts about a day or so (I've had periods in the past that have lasted weeks - having it for a day is weird to me).

But I'm noticing that I'm weepy a lot more often these days.

I feel like crying right now - at everything. I was on Facebook a little while ago and almost started crying at a picture of a cat I saw. I got an email from a coworker and almost started crying at my desk. I feel like crying at the fact that menopause means my chances of having kids really is over. I feel like crying at just about everything today.

I can't keep feeling weepy all the time. Help.

I'm already taking both Welbutrin and Pristiq. Surely those are supposed to keep this from happening. Why am I still weepy?

 
Reply With Quote
Old 07-11-2013, 02:12 PM   #2
Member
(female)
 
Join Date: Nov 2003
Posts: 82
DottyG HB User
Re: Weepy again - perimenopause?

Should also mention that I'm getting teary-eyed that no one's answering!

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-11-2013, 02:56 PM   #3
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 14,859
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Weepy again - perimenopause?

What is your goal? To have no periods, no PMS, no peri, what? Why not go on birth control and then switch to HRT when the time comes? That's what I did. I wwas already on bcp so we changed to one with more estrogen and in two weeks every symptom was gone. That was about 17 years ago. 10 years ago I could tell my body didn't want to have periods and it was the pill forcing the bleed. So at 57 I went on HRT and haven't shed a drop of blood nor a tear since. Am still on Activella and will stay on it.

 
Reply With Quote
Old 07-11-2013, 04:09 PM   #4
Member
(female)
 
Join Date: Nov 2003
Posts: 82
DottyG HB User
Re: Weepy again - perimenopause?

I was on BCP for hormone imbalance (not for birth control). However, it wasn't really working best for what my body needed. It was giving me estrogen when I didn't need any more of that. I needed progesterone. So the doctor put me on the Prometrium. It's just in the last few months that I've noticed that I'm actually having PMS and then a (light) period more regularly.

I don't want to, necessarily, get rid of the periods altogether. Even though having them isn't fun and is kinda a bother, I'm not looking forward to menopause when they're gone for good. That means that my chances of ever having kids is officially over, and that depresses me. Although having a child at my age wouldn't be wise, at least there is still that little thing in my life that says that I could.

I'd just like the weepiness to go away. Is that a part of the pre-m symptoms? If nothing else, I'd like to know that this isn't unusual.

I have an appt with my doctor next Monday to check a place on my breast that I want her to look at. So I can talk to her about hormones and the crying then. But until then, I thought I'd see if y'all had any advice.

 
Reply With Quote
Old 07-12-2013, 10:38 AM   #5
Member
(female)
 
Join Date: Nov 2003
Posts: 82
DottyG HB User
Re: Weepy again - perimenopause?

Bumping this up. Is this something others have experienced? Is it one of the symptoms of pre-menopause?

 
Reply With Quote
Old 07-12-2013, 10:51 AM   #6
Member
(female)
 
Join Date: Nov 2003
Posts: 82
DottyG HB User
Re: Weepy again - perimenopause?

(Message double-posted for some reason)

Last edited by DottyG; 07-12-2013 at 10:56 AM. Reason: Glitch in program - message double-posted

 
Reply With Quote
Old 07-12-2013, 11:57 AM   #7
Senior Veteran
(female)
 
Join Date: Dec 2008
Location: St. Louis, MO, USA
Posts: 932
STLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB User
Re: Weepy again - perimenopause?

As far as the previous lack of periods with Prometrium that has since changed to monthly short bleeds - Oral progesterone seems very individual as far as controlling the endometrial thickness and bleeding. And if you're in perimenopause (or even early menopause) then you may be having a spike in ovarian activity which could be causing the bleeding. An ultrasound could be done to check your uterine lining.

Progesterone causes low mood in a lot of women but that doesn't sound like the issue for you. It seems to be more that you're on the emotional side.

 
Reply With Quote
Old 07-12-2013, 02:17 PM   #8
Member
(female)
 
Join Date: Nov 2003
Posts: 82
DottyG HB User
Re: Weepy again - perimenopause?

Quote:
Originally Posted by STLouisgal View Post
It seems to be more that you're on the emotional side.
Possibly.

Darn. I guess I was thinking this might be a little more typical of a hormonal change going on than just the old standard "too sensitive" thing. I thought others might have experienced it as well as they get older.

That means there's nothing that can be done to help. It's just me and can't be fixed.

Last edited by DottyG; 07-12-2013 at 02:18 PM. Reason: Fixing quote issue

 
Reply With Quote
Old 07-12-2013, 03:13 PM   #9
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 14,859
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Weepy again - perimenopause?

No - that's not what she meant. She meant that rather than lowering your mood, it's making you moodier/emotional. I still think that bcp might be an option. Talk with your gyno.

 
Reply With Quote
Reply Reply

Tags
crying, depression, perimenopause, sadness



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (71), STLouisgal (30), WhistleDixie (23), missy222 (20), irisrose (19), jojopooh (19), solofelix (17), jw90 (10), georgina77 (9), CrazyLife414 (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!